Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 18, 2001, 6:25 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 18, 2001, 6:25 PM MDT (00:25 UTC)
- Expired
- Sep 18, 2001, 7:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Box Butte County, NE, Morrill County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 6:40 PM MDT | Hail 0.75 | Alliance, NE | |
| Sep 18, 6:53 PM MDT | Hail 0.88 | Angora, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS55 KCYS 190026 SVRCYS NEC013-123-190100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT TUE SEP 18 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE NORTH CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF ANGORA...OR ABOUT 14 MILES WEST OF ALLIANCE...MOVING SOUTH AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. STARK LAT...LON 4208 10331 4183 10326 4189 10279 4210 10286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:35 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 18, 2:35 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT TUE SEP 18 2001 POCKET OF COLD H7-H5 TEMPS OVR SE WY HELPING TO PRODUCE ISOLD LGT SHWRS OVR PARTS OF THE AREA THIS AFTN. THIS ACTIVITY WILL END QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. NO SIGNIFICANT RAIN CHANCES OR TEMPERATURE SWINGS THE NEXT FEW DAYS...BUT SEVERAL MINOR FEATURES. LOW AMPLITUDE RIDGING OVR THE FA THE FIRST HALF OF WEDNESDAY W/ H7 TEMPS WARMING 2-4 DEGC FROM TODAY. THIS IN COMBO W/ PREVAILING DOWNSLOPE WINDS SHOULD PRODUCE TEMPS IN THE 70S/80S MOST AREAS. SHORTWAVE ENERGY MOVES TO OUR NORTH WED NITE...HELPING TO PUSH A PACIFIC COOL FRONT THRU THE FA. BEST H7 FRONTOGENETIC FORCING AND OMEGA FIELDS FOCUS OVR N/NE PARTS OF THE AREA /DGW-LUSK-CDR/. 80KT JET ENERGY RIDING THRU NRN WY WL ALSO HELP TO BRING FAVORABLE LFQ DYNAMICS TO N/NE AREAS. 700MB WINDS INCR TO 25-35KTS WED NITE AS MUCH OF FA SITS ON ANTICYCLONIC SIDE OF JET ENERGY. THE RESULT WL BE BREEZY/WINDY CONDS OVR THE MTNS AND FOOTHILLS WED NITE. COOLER DAY ON THU W/ COOL TEMPS ALOFT PSBLY PRODUCING ISOLD AFTN SHWRS /MUCH LIKE TODAY/. TEMPS ON THU NITE WL BE TRICKY...AS DVLPG LEE SIDE TROF AFT 06Z MAY RESULT IN LOWS BEING REACHED DURING THE FIRST PART OF THE EVENING /ESP ALONG THE FOOTHILLS/. UPR FLOW FLATTENS OUT ON FRI...W/ THE BEST MSTR OVR COLORADO. WEAK S/WV ENERGY MOVING THRU NRN CO DURING THE AFTN MAY BRING SHWRS/TSTMS BACK TO BORDER AREAS LATE IN THE DAY /MAINLY MTNS WESTWARD/. .DISCUSSION... A RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE CWA IN THE EXTENDED PERIOD. WEAK SHORT WAVES WILL MOVE ACROSS THE CWA THROUGHOUT THE PERIOD...RESULTING IN ISOLATED AFTERNOON SHOWERS OR THUNDERSTORMS EACH DAY...AS MOISTURE IS LIMITED TO CREATE ANY SIGNIFICANT PRECIPITATION. MAX AND MIN TEMPERATURES WILL REMAIN ABOUT THE SAME FROM DAY TO DAY AND WILL BE AROUND THE SEASONAL NORMALS. .CYS... WY...NONE. NE...NONE. JK/KMD
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.